Aa
A
A
A
Close
Diabetes Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
88793 tn?1290230777

How diabetes med work?

I'm still new to diabetes type 2.  Within a year as I know, my liver enzymes have elevated.  My stomach has lost of contraction.  I don't know it affected my heart or my heart affected other organs.  Very confusing!

1.  I took half a tablet of MiniDiab if I ate a little large meal or sweet food.  Metformin not work at all and it makes me SOB.  Now my stomach is a bit lazy (hugh bloating stomach).  It didn't contract as it should be.  I took the MiniDiab which it didn't work straight away.  Well, after 4 hours it worked then I was shaking and floppy.  I took a bar of chocolate and it still shakes.  Because it shakes, dizzy and floppy then I'm panic.  (I'm afraid I can't drive home)  I keep taking sweets then I end up later in high sugar (after about 4 hours)!  How do I adjust it?

2.  I'm always dizzy (like walking inside the spaceship) Floating!  The vision is blurr.  I wonder is blood sugar too high or too low with this kind of symptoms?  While I'm at home, I tested... Sometime it was just after meal (slightly higher).  Sometime it comes while I wake up and my heart was running like a train.  Sometime it comes when I was hungry.  OR it got nothing to do with diabetes?

3.  What is the diabetes Dr can do or should help me other than she prescribes the medications and give script to do blood tests?

Thanks for looking at my post.  I wasn't sure there were enough information for you to look into my case.  I always can write back and provide more details if you need to.


2 Responses
291531 tn?1193614293
MEDICAL PROFESSIONAL
Hi,
You are right: diabetes can afect many organs and different body systems and many symptoms can be related to your diabetes. After having high blood sugars for a while, your stomach will not empty as well and regularly as it should. That can cause some irregular absorption of food and make it difficult to determine the best time for taking medication.
1) In regard to your first question, it may take some trial and error to find the best oral medication for you, especially if your stomach ma not be working as well as it should. You should ask your doctor about doing a "gastric emptying study" to help determine if this is the problem or not.
Do you check your blood sugar when you feel shaky? What values do you see? The values will determine what should be done with your medication, and this should be discussed with your doctor. Do not drive if you feel shaky, and always check your blood sugars before you drive anywhere.

Some people feel shaky when it is low, but others feel it when sugars are high. Sometimes it is not related so the only way to know is by checking.

2)The dizziness and heart racing may be due to your diabetes but it may also be from other things. Your doctor should examine you for signs of "autonomic disregulation" caused by diabetes, and if this is not the case, he/she should start looking for other causes.

3)In addition to prescribing  medications and ordering blood tests, your diabetes doctor should be able to review your blood glucose readings as well as discuss your diet and daily exercise routines etc to help determine the best treatment plan for you. He/she should also be able to give you answers to your questions and provide necessary information for you to make informed decisions about your care. They also need to do physical exams looking for signs of damage from diabetes.

Hope this answers your questions. Feel free to ask more if you have them.
Take care.

88793 tn?1290230777
Dr, thank you for answering my post.

I have done the "gastric emptying study" and now the Dr prescripts Domperidone 4 times a day for my bloating tummy.  Was on 2 weeks but still haven't had a sign of going down yet.  

I have checked my blood glucose when I was shaking.  It was 3.6, 5.2 and 4.5.  It was all in different time.  When my blood glucose went up to 17. I didn't feel anything unwell.  My Hba1c is 7.4.

What kind of Dr can order "autonomic disregulation" this test for me?  My diabetes Dr only order the Hba1c, cholesterol tests only.  When I was very sick then she order a heamoglobin and liver test, that's all.

My body is falling apart that I had mentioned to her but she didn't looking into it.  I thought I have complained to the wrong doctor!
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are three summertime recipes that will satisfy your hunger without wreaking havoc on your blood sugar.
If you have prediabetes, type 2 diabetes isn’t inevitable. Find out how you can stop diabetes before it starts.
Diabetes-friendly recipes and tips for your game day party.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Simple ways to keep your blood sugar in check.
8 blood sugar-safe eats.